Alert archive / Colorado / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Jul 6, 2012, 8:41 PM MDT for 14 counties in Colorado. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2012, 8:41 PM MDT (02:41 UTC)
- Expired
- Jul 8, 2012, 5:05 AM MDT
- In force
- 32 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
733 WGUS65 KBOU 070241 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 841 PM MDT FRI JUL 6 2012 COZ035-071045- /O.NEW.KBOU.FF.A.0002.120707T0241Z-120707T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 841 PM MDT FRI JUL 6 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREA...NORTHERN FRONT RANGE FOOTHILLS. * UNTIL 6 AM MDT SATURDAY * ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES OVERNIGHT MAY CAUSE FLASH FLOODING ESPECIALLY IN THE FOUR MILE AND HIGH PARK BURN SCARS. * THIS IS A POTENTIALLY DANGEROUS SITUATION AND RESIDENTS IN THE FOUR MILE AND HIGH PARK BURN SCARS SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
4 follow-up statements
439 WGUS65 KBOU 071104 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 504 AM MDT SAT JUL 7 2012 COZ036-071915- /O.EXB.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK 504 AM MDT SAT JUL 7 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL COLORADO... INCLUDING THE FOLLOWING AREA...SOUTHERN FRONT RANGE FOOTHILLS. * THROUGH LATE TONIGHT * ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ COZ035-071915- /O.EXT.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 504 AM MDT SAT JUL 7 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREA...NORTHERN FRONT RANGE FOOTHILLS. * THROUGH LATE TONIGHT * ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING ESPECIALLY IN THE FOUR MILE AND HIGH PARK BURN SCARS. * THIS IS A POTENTIALLY DANGEROUS SITUATION AND RESIDENTS IN THE FOUR MILE AND HIGH PARK BURN SCARS SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
769 WGUS65 KBOU 071535 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 935 AM MDT SAT JUL 7 2012 COZ038-039-041-044-048-049-072345- /O.EXB.KBOU.FF.A.0002.120707T1800Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...CASTLE ROCK...ELBERT... KIOWA...LARKSPUR...SIMLA...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS 935 AM MDT SAT JUL 7 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST COLORADO... INCLUDING THE FOLLOWING AREAS...BOULDER/WESTERN DENVER SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY...LOGAN COUNTY...MORGAN COUNTY AND WASHINGTON COUNTY. * THROUGH LATE TONIGHT * ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING...ESPECIALLY OVER ALREADY SATURATED SOILS FROM THE PREVIOUS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ COZ035-036-072345- /O.CON.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 935 AM MDT SAT JUL 7 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO AND NORTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO... SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO... NORTHERN FRONT RANGE FOOTHILLS. * THROUGH LATE TONIGHT * ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING. * THE BURN AREAS WILL BE ESPECIALLY IMPACTED BY VERY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
573 WGUS65 KBOU 080220 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 820 PM MDT SAT JUL 7 2012 COZ035-036-038-039-041-080330- /O.CAN.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR... SIMLA 820 PM MDT SAT JUL 7 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL HAS DIMINISHED SO THE WATCH HAS BEEN CANCELLED IN AND NEAR THE FOOTHILLS. $$ COZ044-048-049-081030- /O.CON.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS 820 PM MDT SAT JUL 7 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...LOGAN COUNTY...MORGAN COUNTY AND WASHINGTON COUNTY. * UNTIL 6 AM MDT SUNDAY * ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING...ESPECIALLY OVER ALREADY SATURATED SOILS FROM THE PREVIOUS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
486 WGUS65 KBOU 081105 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 505 AM MDT SUN JUL 8 2012 COZ044-048-049-081215- /O.CAN.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS 505 AM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO HAS BEEN CANCELLED. THE RAIN HAS SLOWLY DIMINISHED WITH RAINFALL RATES NOW REDUCED TO A TENTH OF AN INCH PER HOUR OR LESS. FLASH FLOODING IS NOT EXPECTED...HOWEVER STANDING WATER IN LOW LYING AREAS IS STILL POSSIBLE THIS MORNING. $$ COZ035-036-038>041-081915- /O.NEW.KBOU.FF.A.0003.120708T1700Z-120709T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA 505 AM MDT SUN JUL 8 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY AND DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. * FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING * THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING TODAY. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. * RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 6, 3:44 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 6, 3:44 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT FRI JUL 6 2012 .SHORT TERM...CONVECTION GOING PRETTY GOOD ALONG THE DIVIDE AND A BIT EASTWARD AT THIS TIME. STORMS ARE MOVING DUE NORTH...SO TRAINING WILL BE AN ISSUE. NOTHING OUT ON THE PLAINS YET...AND MOST OF THE FOOTHILLS EITHER. THE PLAINS HAVE A PRETTY UNIFORM UPSLOPE NORTHEASTERLY FLOW ACROSS THEM AT THIS TIME. DEW POINTS ARE STAYING MAINLY IN THE 50S F. THE SUB-TROPICAL MOISTURE PLUME ON THE WATER VAPOR PICTURES IS COVERING THE WESTERN HALF OF COLORADO. THE EDGE IS RIGHT OVER THE FOOTHILLS/WESTERN PLAINS. THE INTEGRATED PRECIPITABLE WATER VALUES FROM GPS SHOW 0.95 TO 1.20 INCH OVER MOST OF THE CWA RIGHT NOW. THE MDCRS SOUNDINGS ARE STILL SHOWING A MID LEVEL CAP AROUND OVER THE PLAINS. MODELS KEEP THE UPPER RIDGE CENTER WAY EAST OF COLORADO TONIGHT AND SATURDAY. THE FLOW ALOFT IS ALL OVER THE PLACE BY SATURDAY AND IT VERY LIGHT. THE QG FIELDS KEEP SHOWING WEAK UPWARD MOTION OVERNIGHT AND SATURDAY. THE BOUNDARY LAYER STAYS UPSLOPING TONIGHT AND SATURDAY. THE MODELS KEEP SHOWING VERY AMPLE MOISTURE TONIGHT AND SATURDAY...IN FACT PLAIN'S BOUNDARY LAYER DEW POINTS ARE ABOVE 60 F ALL DAY SATURDAY ON BOTH THE NAM AND GFS. MOST OF THE MODEL'S QPF FIELDS CONTINUE TO SHOW PLENTY OF RAINFALL...ESPECIALLY ON THE GFS. IN FACT THE 12Z RUNS OF BOTH THE NAM AND GFS HAD MEASURABLE RAINFALL OVER THE WESTERN HALF OF THE CWA BY 18Z THIS MORNING. THE FOOTHILLS AND PLAINS BARELY HAD ANY CLOUDS OVER THEM AT 18Z...MUCH LESS ANY RAINFALL. WILL PEAR BACK POPS TONIGHT...ESPECIALLY AFTER 06Z. WILL GO WITH "CHANCES" BY SATURDAY AFTERNOON IN MOST AREAS...AND MAYBE WILL KEEP THE "LIKELY"S GOING IN THE MOUNTAINS AND FOOTHILLS AS PER PERSISTENCE. FOR TEMPERATURES...SATURDAY HIGHS ARE 4-7 C COOLER THAN TODAY'S HIGHS. .LONG TERM...MODELS CONTINUE TO SHOW LOTS OF MOISTURE ACROSS THE REGION SATURDAY NIGHT WITH PERSISTENT SOUTHERLY FLOW BRINGING IN SUBTROPICAL MOISTURE. BOTH NAM AND GFS STILL SHOWING DECENT QPF. GFS STILL HIGHER IN AMOUNTS...THOUGH NAM INDICATED GOOD BULLSEYE ACROSS LINCOLN COUNTY. WILL CONTINUE WITH THE CHANCE POPS MOST AREAS WITH LIKELY POPS FOR MOUNTAINS AND FOOTHILLS. MODELS SHOW PRECIPITABLE WATER VALUES ARE FAIRLY HIGH...AROUND 1.3 INCHES ACROSS PLAINS WITH CLOSE TO AN INCH ALONG FOOTHILLS. GFS STILL HIGHER THAN THE NAM VALUES. AT ANY RATE...POTENTIAL FOR SLOW MOVING STORMS PRODUCING BRIEF HEAVY RAIN AS FLOW ALOFT FAIRLY WEAK. WILL NEED TO WATCH FOR FLASH FLOOD POTENTIAL FOR BURN AREAS ALONG FOOTHILLS. THERE MAY BE SOME STORMS LINGERING BEYOND MIDNIGHT AS THERE IS SOME WEAK QG ASCENT. ON SUNDAY...MODELS CONTINUE TO SHOW ELONGATED UPPER RIDGE ACROSS COLORADO WITH CONTINUED SUBTROPICAL MOISTURE FETCH. BEST CHANCE FOR STORMS TO BE ALONG FOOTHILLS IN AREA OF WEAK EASTERLY FLOW DURING THE AFTERNOON AND EVENING. STORMS TO AGAIN BE SLOW MOVING AND CAPABLE OF PRODUCING BRIEF HEAVY RAIN AS PRECIPITABLE WATER VALUES REMAIN HIGH. MODEL QPF VALUES STILL SEEM A BIT HIGH...ESPECIALLY WHAT'S BEING OFFERED BY THE GFS...DID BACK OFF VALUES A BIT. WITH EXTENSIVE CLOUD COVER ALONG WITH PRECIPITATION CHANCES...TEMPERATURES MAY WELL END UP BELOW NORMAL. ON MONDAY...MODELS CONTINUE TO SHOW UPPER RIDGE SHIFTING WESTWARD TOWARD THE GREAT BASIN. THIS PATTERN SHIFTS THE BULK OF THE SUBTROPICAL MOISTURE WESTWARD TOWARD THE DESERT SOUTHWEST. STILL SOME CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS AS AIRMASS WILL STILL BE A BIT MOIST AND UNSTABLE. FOR THE REST OF THE PERIOD TUESDAY THROUGH FRIDAY...MODELS SHOWING CENTER OF RIDGE SETTING UP NEAR FOUR CORNERS WITH WEAK WEST TO NORTHWEST FLOW ACROSS CFWA. THIS TO RESULT IN LESS THUNDERSTORMS CHANCES AS MOST OF THE MOISTURE WILL WEST OF THE AREA. WILL KEEP SOME CHANCE OF AFTERNOON AND EVENING STORMS ACROSS MOUNTAINS THROUGH THE PERIOD WITH MAINLY DRY CONDITION ACROSS PLAINS. TEMPERATURES TO GRADUALLY WARM TO NEAR NORMAL READINGS. && .AVIATION...IT LOOKS LIKE SOME DEGREE OF UPSLOPE FLOW SHOULD CONTINUE AT DIA TONIGHT (010-050 DEGREES) AND SATURDAY (050-090 DEGREES). SPEEDS SHOULD BE BELOW 15 KNOTS...EXCEPT FOR STRONGER THUNDERSTORM GUSTS. CEILINGS COULD GET AS LOW AS 3000 FEET AGL AT DIA FROM 09Z TO 18Z SATURDAY. && .HYDROLOGY...THE CONVECTION THIS EVENING COULD PRODUCE RAINFALL AMOUNTS UP TO 1.25 PER HOUR. IN SPITE OF MODEL DATA...AMOUNTS AFTER MIDNIGHT WILL BE MUCH LIGHTER. WITH PERSISTENCE IN MIND...SATURDAY AFTERNOON'S CONVECTION COULD AGAIN PRODUCE RAINFALL RATES UP TO 1.25 INCH PER HOUR. WILL NOT GO WITH A FLASH FLOOD WATCH RIGHT NOW WITH REAL DATA AND POOR MODEL DATA PERFORMANCE IN MIND. CHANCE FOR STORMS TO CONTINUE SATURDAY NIGHT AND SUNDAY...WITH POTENTIAL FOR AMOUNTS UP TO 1.25 INCHES PER HOUR WITH THE HEAVIER STORMS. AMOUNTS TO BE LESS OVERNIGHT SATURDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RJK LONG TERM....D_L AVIATION...RJK
Hazardous weather outlook, Jul 6, 10:31 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1031 AM MDT FRI JUL 06 2012 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1031 AM MDT FRI JUL 06 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY LATER THIS MORNING AND GRADUALLY SPREAD OVER THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY RAINS WITH WIND TO 40 MPH. RAINFALL RATES COULD BE 1.50 INCHES ON 30 MINUTES WITH THE STRONGEST STORMS. MOISTURE LEVELS HAVE INCREASED TODAY WHILE TEMPERATURES WILL BE A SOMEWHAT COOLER. STORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS AND FOOTHILLS...WITH LESS ACTIVITY FURTHER EAST OVER THE FAR NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST AND UNSETTLED CONDITIONS ALONG WITH BELOW AVERAGE TEMPERATURES ARE EXPECTED DURING THE UPCOMING WEEKEND. UPSLOPE FLOW EAST OF THE MOUNTAINS AND AN INFLUX OF SUBTROPICAL MOISTURE WILL INCREASE THE LIKELIHOOD OF PRECIPITATION FOR THE OUTLOOK AREA. RAINFALL FROM SLOW MOVING THUNDERSTORMS COULD BECOME HEAVY AT TIMES PARTICULARLY ALONG THE EAST FACE OF THE FRONT RANGE DURING THE AFTERNOON AND EVENING HOURS. RAINFALL RATES OVER AN INCH IN LESS THAN AN HOUR COULD CAUSE FLASH FLOODING PARTICULARLY IN AREAS RECENTLY BURNED OVER BY WILDFIRES. GRADUAL DRYING AND WARMING IS ANTICIPATED NEXT WEEK AS THE SUBTROPICAL MOISTURE IS EXPECTED TO SHIFT WEST AWAY FROM COLORADO. .SPOTTER INFORMATION STATEMENT... RAINFALL AND ANY FLOODING REPORTS WOULD BE VERY USEFUL TO THE STAFF AT THE NATIONAL WEATHER SERVICE IN BOULDER/DENVER. RJK/D_L
In the hours before
Local storm report, Jul 6, 3:46 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
346 PM MDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM DEBRIS FLOW 2 SSW POUDRE PARK 40.65N 105.31W
07/06/2012 LARIMER CO EMERGENCY MNGR
RIST CANYON HAS BEEN CLOSED AT STOVE PRARIE.
0235 PM DEBRIS FLOW POUDRE PARK 40.68N 105.30W
07/06/2012 LARIMER CO EMERGENCY MNGR
SIX TO EIGHT MUD AND DEBRIS SLIDES IN AND NEAR POUDRE
PARK. SOME OF THE SLIDES COVERED THE ROAD TO A DEPTH OF
ONE FOOT. IN ADDITION MUD AND DEBRIS HAS COVERED A
PORTION OF HIGHWAY 14. HIGHWAY 14 HAS BEEN CLOSED UNTIL
FURTHER NOTICE.
&&
JKLocal storm report, Jul 6, 5:02 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
502 PM MDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 E CASTLE ROCK 39.38N 104.83W
07/06/2012 M1.36 INCH DOUGLAS CO TRAINED SPOTTER
0415 PM HEAVY RAIN 2 SSW CASTLE ROCK 39.35N 104.87W
07/06/2012 M2.62 INCH DOUGLAS CO 911 CALL CENTER
1.60 INCHES PAST 25 MINUTES
0312 PM DEBRIS FLOW 2 SSW POUDRE PARK 40.65N 105.31W
07/06/2012 LARIMER CO EMERGENCY MNGR
RIST CANYON HAS BEEN CLOSED AT STOVE PRARIE.
0235 PM DEBRIS FLOW POUDRE PARK 40.68N 105.30W
07/06/2012 LARIMER CO EMERGENCY MNGR
SIX TO EIGHT MUD AND DEBRIS SLIDES IN AND NEAR POUDRE
PARK. SOME OF THE SLIDES COVERED THE ROAD TO A DEPTH OF
ONE FOOT. IN ADDITION MUD AND DEBRIS HAS COVERED A
PORTION OF HIGHWAY 14. HIGHWAY 14 HAS BEEN CLOSED UNTIL
FURTHER NOTICE.
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert | 43 min |
| Jul 6, 6:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 50 min |
| Jul 6, 8:26 PM MDT | Areal Flood Advisory | BOU | Morgan, Washington | 94 min |
| Jul 6, 8:56 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 6, 9:01 PM MDT | Areal Flood Advisory | BOU | Washington | 59 min |
| Jul 6, 9:06 PM MDT | Flash Flood Warning | BOU | Boulder | 97 min |
| Jul 6, 9:46 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 44 min |
| Jul 6, 11:20 PM MDT | Areal Flood Advisory | BOU | Logan, Washington, Weld | 115 min |
| Jul 7, 3:08 PM MDT | Areal Flood Advisory | BOU | Boulder | 97 min |
| Jul 7, 3:23 PM MDT | Areal Flood Advisory | BOU | Clear Creek | 97 min |
| Jul 7, 3:41 PM MDT | Flash Flood Warning | BOU | Boulder | 94 min |
| Jul 7, 3:45 PM MDT | Flash Flood Warning | BOU | Boulder | 90 min |
| Jul 7, 3:57 PM MDT | Flash Flood Warning | BOU | Clear Creek | 93 min |
| Jul 7, 4:19 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Douglas, Jefferson | 86 min |
| Jul 7, 4:30 PM MDT | Areal Flood Advisory | BOU | Boulder | 90 min |
| Jul 7, 4:36 PM MDT | Areal Flood Advisory | BOU | Larimer | 84 min |
| Jul 7, 4:49 PM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Jul 7, 4:53 PM MDT | Flash Flood Warning | BOU | Boulder | 106 min |
| Jul 7, 5:01 PM MDT | Areal Flood Advisory | BOU | Boulder | 119 min |
| Jul 7, 5:35 PM MDT | Areal Flood Advisory | BOU | Boulder | 85 min |
| Jul 7, 5:59 PM MDT | Areal Flood Advisory | BOU | Larimer | 91 min |
Nearby
Flash Flood Watches in Colorado, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.